Alert archive / Washington / Winter Storm Warnings in 2014

Winter Storm Warning 6, NWS Spokane, WA

February 13, 2014

NWS Spokane, WA issued this winter storm warning at Feb 13, 2014, 2:48 PM PST. It took effect at Feb 14, 2014, 1:00 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2014, 2:48 PM PST (22:48 UTC)
In effect from
Feb 14, 2014, 1:00 AM PST
Expired
Feb 14, 2014, 12:00 PM PST
In force
11 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WWUS46 KOTX 132248
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
248 PM PST THU FEB 13 2014

...HEAVY SNOW POSSIBLE ALONG THE EAST SLOPES OF THE CASCADES LATE
TONIGHT AND FRIDAY MORNING...

WAZ042-140700-
/O.UPG.KOTX.WS.A.0005.140214T0900Z-140214T2000Z/
/O.NEW.KOTX.WS.W.0006.140214T0900Z-140214T2000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP...
STEHEKIN...BLEWETT PASS...LOUP LOUP PASS
248 PM PST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM TO NOON PST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 5 TO 9 INCHES OF SNOW IN THE VALLEYS EXCEPT
  2 TO 4 INCHES IN LEAVENWORTH. IN THE MOUNTAINS 9 TO 15 INCHES
  WITH THE HIGHEST ACCUMULATIONS NEAR THE CASCADE CREST.

* TIMING: SNOW WILL DEVELOP OVERNIGHT AND BECOME HEAVY BY EARLY
  FRIDAY MORNING. THE SNOW WILL BEGIN TO TAPER OFF BY AFTERNOON
  EXCEPT NEAR THE CASCADE CREST.

* LOCATIONS: MAZAMA...TWISP...WINTHROP...STEHEKIN...BLEWETT 
  PASS...LOUP LOUP PASS.

* SNOW LEVEL: VALLEY FLOORS.

* IMPACTS: HEAVY SNOW WILL RESULT IN WIDESPREAD HAZARDOUS TRAVEL
  CONDITIONS INCLUDING HIGHWAY 2 FROM LEAVENWORTH TO STEVENS
  PASS...HIGHWAY 20 FROM LOUP LOUP PASS TO MAZAMA...AND HIGHWAY 97
  OVER BLEWETT PASS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ038-044-140700-
/O.NEW.KOTX.WW.Y.0012.140214T0900Z-140214T2000Z/
OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...WAUCONDA...
CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...
SHERMAN PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
248 PM PST THU FEB 13 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO NOON PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO NOON PST
FRIDAY.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES.

* TIMING: SNOW WILL DEVELOP OVERNIGHT AND BECOME LOCALLY HEAVY BY
  EARLY FRIDAY MORNING. THE SNOW WILL BEGIN TO TAPER OFF LATE IN
  THE MORNING.

* LOCATIONS: REPUBLIC...WAUCONDA...CHESAW ROAD...HIGHWAY 20 
  WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... 
  WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD.

* SNOW LEVEL: VALLEY FLOORS...RISING TO 2000 FEET LATE FRIDAY 
  MORNING.

* IMPACTS: SNOW WILL RESULT IN DIFFICULT TRAVEL ON ROADWAYS LATE
  TONIGHT AND FRIDAY MORNING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ041-043-140700-
/O.NEW.KOTX.WW.Y.0012.140214T0900Z-140214T2000Z/
WENATCHEE AREA-OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...NESPELEM...DISAUTEL PASS
248 PM PST THU FEB 13 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO NOON PST FRIDAY
ABOVE 1500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 1500 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 1 AM TO NOON PST FRIDAY.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES ABOVE 1500 FEET...UP TO 2
  INCHES POSSIBLE BELOW 1500 FEET.

* TIMING: SNOW WILL DEVELOP OVERNIGHT AND BECOME LOCALLY HEAVY BY
  EARLY FRIDAY MORNING. THE SNOW MAY MIX WITH RAIN BELOW 1000 FEET
  WHICH INCLUDES DOWNTOWN WENATCHEE AND HIGHWAY 97 BETWEEN
  WENATCHEE AND CHELAN. SNOW WILL BEGIN TO TAPER OFF LATE IN THE
  MORNING.

* LOCATIONS: NESPELEM...DISAUTEL PASS.

* SNOW LEVEL: 1000 FEET RISING TO 2000 FEET BY LATE FRIDAY MORNING.

* IMPACTS: SNOW WILL RESULT IN DIFFICULT TRAVEL ON ROADWAYS LATE
  TONIGHT AND FRIDAY MORNING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
941 
WWUS46 KOTX 140504
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
904 PM PST THU FEB 13 2014

...HEAVY SNOW POSSIBLE ALONG THE EAST SLOPES OF THE CASCADES LATE
TONIGHT AND FRIDAY MORNING...

WAZ042-141500-
/O.CON.KOTX.WS.W.0006.140214T0900Z-140214T2000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP...
STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS
904 PM PST THU FEB 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO NOON PST
FRIDAY...

* SNOW ACCUMULATIONS: 5 TO 9 INCHES OF SNOW IN THE VALLEYS AND IN
  THE MOUNTAINS 9 TO 14 INCHES. 2 TO 4 INCHES ALONG THE WENATCHEE
  RIVER VALLEY.

* TIMING: SNOW WILL DEVELOP AROUND 2AM AND BECOME HEAVY BY EARLY
  FRIDAY MORNING. THE SNOW WILL BEGIN TO TAPER OFF BY AFTERNOON
  EXCEPT NEAR THE CASCADE CREST.

* LOCATIONS: MAZAMA...TWISP...WINTHROP...STEHEKIN...CONCONULLY...
   BLEWETT PASS...LOUP LOUP PASS.

* SNOW LEVEL: VALLEY FLOORS RISING TO 2500 FEET NEAR LEAVENWORTH.

* IMPACTS: HEAVY SNOW WILL RESULT IN WIDESPREAD HAZARDOUS TRAVEL
  CONDITIONS INCLUDING HIGHWAY 2 FROM LEAVENWORTH TO STEVENS
  PASS...HIGHWAY 20 FROM LOUP LOUP PASS TO MAZAMA...AND HIGHWAY 97
  OVER BLEWETT PASS. SNOW WILL BE HEAVY AT TIMES DURING THE FRIDAY
  MORNING COMMUTE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ038-041-043-044-141500-
/O.CON.KOTX.WW.Y.0012.140214T0900Z-140214T2000Z/
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...WAUCONDA...
CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...
SHERMAN PASS...WENATCHEE...CHELAN...ENTIAT...CASHMERE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
904 PM PST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON
PST FRIDAY...

* SNOW ACCUMULATIONS: IN THE WENATCHEE AREA...2 TO 4 INCHES OF
  SNOW FOR ELEVATIONS ABOVE 1200 FEET AND 1 TO 3 INCHES BELOW. IN
  THE OKANOGAN VALLEY...OKANOGAN HIGHLANDS...AND WATERVILLE
  PLATEAU 2 TO 4 INCHES WITH UP TO 6 INCHES ABOVE 3000 FEET.

* TIMING: SNOW WILL DEVELOP NEAR WENATCHEE AROUND 2AM AND SPREAD
  NORTHWARD INTO OKANOGAN VALLEY AROUND 4AM. SNOW WILL BECOME HEAVY
  BY EARLY FRIDAY MORNING. THE SNOW WILL BEGIN TO TAPER OFF LATE
  IN THE MORNING.

* LOCATIONS: REPUBLIC...WAUCONDA...CHESAW ROAD...HIGHWAY 20 
  WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...OMAK... 
  OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
  DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN 
  ROAD... WENATCHEE...CHELAN...ENTIAT...CASHMERE.

* SNOW LEVEL: VALLEY FLOORS RISING NEAR 2500 FEET LATE FRIDAY MORNING.

* IMPACTS: SNOW WILL RESULT IN DIFFICULT TRAVEL ON ROADWAYS DURING
  THE FRIDAY MORNING COMMUTE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
891 
WWUS46 KOTX 141208
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
408 AM PST FRI FEB 14 2014

WAZ042-142000-
/O.CON.KOTX.WS.W.0006.000000T0000Z-140214T2000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS...
LOUP LOUP PASS
408 AM PST FRI FEB 14 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 3 TO 7 INCHES FOR THE
  VALLEYS FROM LAKE CHELAN NORTH TO THE CANADIAN BORDER. 6 TO 14
  INCHES FOR THE MOUNTAINS WITH THE HEAVIEST AMOUNTS NEAR THE
  CREST. 

* TIMING: OCCASIONAL SNOW WILL CONTINUE THROUGH THE
  MORNING...BEFORE TAPERING OFF TO SHOWERS BY MIDDAY. 

* LOCATIONS: LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
  STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS.

* SNOW LEVEL: VALLEY FLOORS.

* IMPACTS: HEAVY SNOW WILL RESULT IN WIDESPREAD HAZARDOUS TRAVEL 
  CONDITIONS INCLUDING HIGHWAY 2 FROM LEAVENWORTH TO STEVENS 
  PASS...HIGHWAY 20 FROM LOUP LOUP PASS TO MAZAMA...AND HIGHWAY 
  97 OVER BLEWETT PASS. SNOW WILL BE HEAVY AT TIMES DURING THE 
  FRIDAY MORNING COMMUTE. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ038-041-043-044-142000-
/O.CON.KOTX.WW.Y.0012.000000T0000Z-140214T2000Z/
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...WAUCONDA...
CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...
SHERMAN PASS...WENATCHEE...CHELAN...ENTIAT...CASHMERE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
408 AM PST FRI FEB 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...BUT LOCALLY UP TO 4 INCHES
  POSSIBLE OVER PORTIONS OF THE WATERVILLE PLATEAU AND HIGHER
  ELEVATIONS SURROUNDING WENATCHEE. LITTLE IF ANY SNOW
  ACCUMULATION EXPECTED NEAR THE COLUMBIA AND OKANOGAN RIVER
  VALLEYS.

* TIMING: SNOW WILL CONTINUE EARLY THIS MORNING AND BEGIN TO TAPER
  OFF BY LATE MORNING.

* LOCATIONS: REPUBLIC...WAUCONDA...CHESAW ROAD...HIGHWAY 20 
  WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS...OMAK... 
  OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...
  DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN 
  ROAD... WENATCHEE...CHELAN...ENTIAT...CASHMERE.

* SNOW LEVEL: AROUND 1000 FEET EARLY RISING TO 2000 FEET BY LATE
  MORNING. 

* IMPACTS: SNOW WILL RESULT IN DIFFICULT TRAVEL ON ROADWAYS DURING
  THE MORNING COMMUTE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
846 
WWUS46 KOTX 141643
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
843 AM PST FRI FEB 14 2014

WAZ041-044-141745-
/O.CAN.KOTX.WW.Y.0012.000000T0000Z-140214T2000Z/
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD
843 AM PST FRI FEB 14 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

SNOW THAT FELL THIS MORNING MAINLY ABOVE 1000 FEET HAS DECREASED
WITH ONLY A CHANCE OF RAIN OR SNOW FOR THE REMAINDER OF THE
MORNING. THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

WAZ042-142000-
/O.CON.KOTX.WS.W.0006.000000T0000Z-140214T2000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP...
STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS
843 AM PST FRI FEB 14 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 3 TO 7 INCHES VALLEYS
  EXCEPT 1 TO 3 INCHES IN LEAVENWORTH. 6 TO 14 INCHES FOR THE
  MOUNTAINS WITH THE HEAVIEST AMOUNTS NEAR THE CREST.

* TIMING: OCCASIONAL SNOW WILL CONTINUE THROUGH THE MORNING... 
  BEFORE TAPERING OFF TO SHOWERS BY MIDDAY. 

* LOCATIONS: MAZAMA...TWISP...WINTHROP... STEHEKIN...
  CONCONULLY...BLEWETT PASS...LOUP LOUP PASS.

* SNOW LEVEL: VALLEY FLOORS.

* IMPACTS: HEAVY SNOW WILL RESULT IN WIDESPREAD HAZARDOUS TRAVEL 
  CONDITIONS INCLUDING HIGHWAY 2 FROM LEAVENWORTH TO STEVENS 
  PASS...HIGHWAY 20 FROM LOUP LOUP PASS TO MAZAMA...AND HIGHWAY 
  97 OVER BLEWETT PASS. SNOW WILL BE HEAVY AT TIMES DURING THE 
  FRIDAY MORNING COMMUTE. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ038-043-142000-
/O.CON.KOTX.WW.Y.0012.000000T0000Z-140214T2000Z/
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...WAUCONDA...
CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...
SHERMAN PASS...NESPELEM...DISAUTEL PASS
843 AM PST FRI FEB 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...EXCEPT LITTLE TO NO
  ACCUMULATION BELOW 1000 FEET AND IN OROVILLE. 

* TIMING: SNOW WILL CONTINUE THIS MORNING AND BEGIN TO TAPER OFF
  BY LATE MORNING. SNOW WILL BE MIXED WITH RAIN AROUND OROVILLE
  AND AT ELEVATIONS BELOW 1000 FEET.

* LOCATIONS: REPUBLIC...WAUCONDA...CHESAW ROAD...HIGHWAY 20
  WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN
  PASS...NESPELEM... DISAUTEL PASS.

* SNOW LEVEL: AROUND 1000 FEET EARLY RISING TO 2000 FEET BY LATE 
  MORNING. 

* IMPACTS: SNOW WILL RESULT IN DIFFICULT TRAVEL ON ROADWAYS 
  DURING THE MORNING COMMUTE. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
044 
WWUS46 KOTX 141940
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1140 AM PST FRI FEB 14 2014



WAZ042-142045-
/O.EXP.KOTX.WS.W.0006.000000T0000Z-140214T2000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP...
STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS
1140 AM PST FRI FEB 14 2014

...WINTER STORM WARNING WILL EXPIRE AT NOON PST TODAY...

AREAS OF SNOW WILL CONTINUE THIS AFTERNOON ESPECIALLY NEAR THE
CASCADE CREST. HOWEVER ADDITIONAL ACCUMULATIONS AWAY FROM THE
CASCADE CREST ARE EXPECTED TO BE LIGHT AND THUS THE WINTER STORM
WARNING WILL EXPIRE AT NOON.

$$

WAZ038-043-142045-
/O.EXP.KOTX.WW.Y.0012.000000T0000Z-140214T2000Z/
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...WAUCONDA...
CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...
SHERMAN PASS...NESPELEM...DISAUTEL PASS
1140 AM PST FRI FEB 14 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON PST TODAY...

SNOW HAS TAPERED OFF WITH TEMPERATURES WARMING TO NEAR OR SLIGHTLY
ABOVE FREEZING. THUS THE WINTER WEATHER ADVISORY WILL EXPIRE AT
NOON.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 13, 2:31 PM PST, 17 minutes earlier.

Area forecast discussion, Feb 13, 2:31 PM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
231 PM PST Thu Feb 13 2014

.SYNOPSIS...
A series of storm systems will track across the region through
the middle of next week. Each delivers periods of rain and mainly
mountain snow. However there is the potential for snow in the
northern valleys during the night and early morning hours through
next Tuesday, then into all valleys by Wednesday. Some moderate
precipitation amounts are possible, along with breezy conditions.

&&

.DISCUSSION...
Tonight through Friday...Water vapor satellite shows an ominous
tropical moisture fetch heading towards the Inland Northwest. A
deepening surface low will deepen to around 973mb and track up
towards Central British Columbia which will direct this moisture
fetch into the Inland Northwest as a moist warm front tracks
through resulting in widespread precipitation.

For this evening a weak short wave ridge will move over the region
resulting in decreasing winds...and clearing skies. The westerly
upslope winds at 850mb will quickly shift to southeast near the
Cascades and southwest over the Idaho Panhandle which combined
with the short wave ridge will quickly result in showers coming to
an end. The clearing skies and somewhat drier air mass along with
winds quickly decreasing will for radiational cooling with low
temperatures expected to drop to near or below freezing for most
locations from I-90 northward. This will be important as the deep
slug of moisture comes up this way.

Precipitation looks to develop ahead of the warm front along the
East Slopes of the Cascades between 1am-4am...reaching Eastern
Washington by 7am...and finally into the Idaho Panhandle by 8 am.
Model wet bulb profiles suggest snow with the onset of
precipitation from Wenatchee to Wilbur to Spokane to Kellogg and
points north with valley rain/mountain snow south of these areas.
QPF totals through Friday morning show 0.5-1.25" for the East
Slopes of the Cascades (highest at the crest), around 0.5 inches
for the Blues, Palouse, and Central Panhandle Mountains, and
around 0.25 inches elsewhere. Based on these amounts will upgrade
the Winter Storm Watch to a warning for the East Slopes of the
Cascades, and put out a winter weather advisory above 1500 feet
for the Wenatchee area, Okanogan Valley, Waterville Plateau, and
the Okanogan Highlands. This is where low level upslope flow will
be maximized. Light accumulations will be possible below 1500 feet
but with marginal surface temperatures in guidance confidence is
highest above 1500 feet.  The Northeast Washington valleys and
North Idaho Panhandle may also flirt with advisory amounts but
models at this time show a marginal case for amounts greater than
2 inches.

Additional rain and wet snow for the Central Panhandle Mountains
along with snow melt Friday afternoon will result in additional
runoff and the areal flood warning has been expanded to include
Shoshone county. Meanwhile the flood warning for Lincoln, Spokane,
Kootenai, Benewah, Nez Perce, and Lewis counties has been
cancelled. In these areas either the low level snow pack has been
greatly diminished...or precipitation on Friday is not expected to
cause enough runoff for additional flooding. JW

Friday night through Sunday...Models are in good agreement in
continuing a cycle of endless waves and storms rotating around
broad Gulf of Alaska upper low and ejecting into western Canada
hustling another pacific moisture fetch ahead of them into the
Northwest US. The Friday storm detailed above will be exiting the
region with general residual orographic showers Friday evening. A
quiet break period under a intermission short wave ridge will
occur Saturday morning before the next storm system approaches
ginning up a warm front and a new moisture feed late Saturday
afternoon through Saturday night...with a minor follow-on wave
promoting continued showery conditions on Sunday.

The main issue of the forecast period will be the storm system
late Saturday through Sunday morning. Another deep Pacific
moisture feed enhancing on a warm frontal surface will ensure
high confidence of more precipitation. With the parent surface
low ejecting into Canada once again...snow levels should remain
generally above valley floors in the north and east mountain
valleys...with another good shot of accumulating snow above 3500
to 4000 feet in the mountains ringing the basin. Due to cold air
damming in the Cascades Lee this storm may bring moderate
accumulations to the east slopes Cascades valleys and the higher
basin terrain of the Waterville Plateau. Otherwise...expect
another general 1/2 to 3/4 of an inch of valley rain across the
eastern basin and northeast mountains. It is with this storm that
there is a potential for snow melt/rain small stream flooding
concerns in the northeastern mountain zones...but this possibility
is still rather nebulous and uncertain and will be refined in later
cycles. /Fugazzi

Sunday night through Thursday...Very cluttered and dynamic
forecast interval continuing on with the parade of very strong
weather systems with effective taps into subtropical moisture
passing through the region. Snow levels will oscillate along with
the greater spread of forecast temperatures and with overnight
lows not dropping too far below freezing until Wednesday. The
expectation is that snow-melt will continue for much of the
interval followed by moments of the slush water freezing on
surfaces during the late overnight and early morning hours.
Significant wet low pressure features include one passing through
Sunday night/Monday. The long-wave pattern then gets to be more
trof like with the jet stream remaining south of the forecast area
from about Tuesday night on through the remainder of the workweek.
This would allow any weather disturbances passing through to
utilize the cold conditionally unstable air-mass on the north side
of the jet stream to allow more effective radiational cooling at
night and increase the snow ratios of snow to water...which makes
the snow more less wet and more powdery. A system passing through
Tuesday will start this out with lowering of snow levels and
cooling so lowland elevations will see less melting and a return
to a rain/snow mix potential transitioning to just snow with yet
another system passing through Wednesday. Thursday has the most
instability and cooling as the jet stream is the furthest south
and as such the cold conditionally unstable air-mass is better
positioned overhead of Eastern Washington and Northern Idaho yet
the models are void of depicting significant shortwaves passing
through then so pops drop off a bit in comparison to the
remainder of the forecast, but it should be noted that small
mesoscale disturbances with enough forcing could produce very
large yet localized snow amounts Thursday so nobody is saying it
will be a dry day everywhere. Additionally since the sun is getting so
much higher on the horizon the expectation is the freeze/thaw
cycle of snow/water on ground will really start happening then
too. /Pelatti

&&

.AVIATION...
18Z TAFS: Post frontal conditions today will result in clouds banked
up into the Cascades and Idaho Panhandle with a few stratocumulus
clouds over KPUW/KSFF/KGEG/KCOE.  Strong winds aloft will lead to
breezy to windy conditions at the TAF sites through the afternoon.
These winds will rapidly die down between 23z-02z as mixing and
winds aloft decrease. Our next system will roll in tonight with
precipitation crossing the Cascades 9-12z and then into Eastern
Washington/North Idaho 13z-18z.  A mix of precip types is expected
with KEAT likely seeing the lowest CIGS and visibilities with snow
and IFR conditions.  But all TAF sites will see a rapid deterioration
of surface conditions after precip develops except KLWS where CIGS
may stay VFR with stronger downslope flow off the mountains.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        32  42  32  39  33  38 /  10 100  10  70 100  40
Coeur d'Alene  31  42  32  39  33  38 /  10 100  30  70 100  50
Pullman        35  44  33  42  34  39 /  20 100  20  70  80  40
Lewiston       37  50  34  45  37  45 /  20  90  20  60  70  40
Colville       30  42  33  40  33  39 /  10 100  10  50 100  50
Sandpoint      31  39  33  39  32  37 /  10 100  40  50 100  50
Kellogg        31  40  32  40  33  37 /  30 100  50  80 100  60
Moses Lake     34  48  32  40  31  42 /  60  90  10  70  60  20
Wenatchee      32  45  30  36  30  38 /  80  90  10  80  80  30
Omak           29  42  29  37  30  37 /  50 100  10  80  90  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory from 1 AM to Noon PST Friday for
     Okanogan Valley-Wenatchee Area.

     Winter Storm Warning from 1 AM to Noon PST Friday for East
     Slopes Northern Cascades.

     Winter Weather Advisory from 1 AM to Noon PST Friday for
     Okanogan Highlands-Waterville Plateau.

&&
Hazardous weather outlook, Feb 13, 6:36 AM PST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
636 AM PST THU FEB 13 2014

IDZ001-WAZ037-038-042-043-141445-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
636 AM PST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO LOCALLY HEAVY SNOW WILL DEVELOP LATE TONIGHT MAINLY
NEAR THE CASCADES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. GUSTY
WINDS ARE ALSO LIKELY TONIGHT AND WEDNESDAY.

IDZ004-141445-
CENTRAL PANHANDLE MOUNTAINS-
636 AM PST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF CENTRAL IDAHO
THROUGH TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. GUSTY
WINDS WILL ALSO BE POSSIBLE AT TIMES.

IDZ002-003-026-027-WAZ031>036-041-044-141445-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
636 AM PST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING OF LOW SPOTS WILL CONTINUE TODAY AS A RESULT OF ADDITIONAL
SNOW MELT AND POOR DRAINAGE. THE BEST CHANCES FOR MINOR FLOODING
WILL OCCUR OVER EXTREME EASTERN WASHINGTON AND PORTIONS OF THE
IDAHO PANHANDLE. WINDY CONDITIONS ARE ALSO EXPECTED TODAY...MAINLY
OVER SOUTHEAST WASHINGTON AND THE SOUTHERN IDAHO PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. GUSTY
WINDS ARE EXPECTED AT TIMES.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 5:56 AM PSTWind AdvisoryOTXAsotin, Garfield, Spokane, Whitman9 hr
Feb 13, 2:48 PM PSTWinter Weather AdvisoryOTXChelan, Douglas, Ferry, Grant, Okanogan21 hr

Nearby

Winter Storm Warnings in Washington, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.